I think that somewhere along the way Big Pharma has figured out a way to get the entire population of planet earth on one pill or other.
Have you listened to any pharmaceutical advertisements lately? You are told to ask your Doctor if Dopazopazine is right for you. (I made up the name) In the commercial there is no mention of what the medicine is for. Why bother with that pesky detail? We should all be on something right? Anyone living in a 1st world nation should be on some kind of medicine. Get with the program and make it snappy! Everyone stand back, take a deep breath, pop a chicklet and no one will get hurt.
And the side effects…may cause; nausea, heartburn, hair loss, hair growth in all the wrong places, bone density loss, rash, breasts on men, back pain, dizziness, shortness of breath, hallucinations, swelling of extremities (and not the good kind of swelling), seepage, exploding scrotum, or sudden death. Say what? If I take a certain med, does this mean I should put my affairs in order because I might just suddenly croak one fine day, mid sentence, and land with a thud with my face in a plate of spaghetti? How undignified! And it’s definitely a way to ruin an otherwise perfectly lovely evening.
It would be problematic especially in the shoe department because I have small feet and no one I know could wear my shoes should I choose to bequeath them to a friend or relative. I guess they would just have to fend for themselves, lost and alone on a shoe rack in a dark corner at the Salvation Army. How sad.
However, if you really need to be on medication, they can be a God send. My psych doc has me on a low dose of Seroquel. It’s been a miracle drug so far. I wake up in the morning, after getting a good night’s sleep, feeling happy and calm. Much better than waking up after a scant 2 or 3 hours of restless sleep and on the lookout for something to get ticked off about. Skulking around fighting off toxic thoughts like “if you make that weird sound in your throat one… more… time, I’m going to beat you over the head with a tea kettle!” is not a good way to struggle through the day. It’s exhausting.
The main side effects of this particular med are increased appetite and weight gain. Ha! Increased appetite, my ass. If you find yourself staring at your leather sofa thinking “hmm, I bet that would taste fantastic if I slapped it in a giant hot dog bun and added a little mustard”…this is waaaay beyond an increased appetite. It’s more like a ravenous, starving, howling dog kind of compulsion.
But they tell me that this will go away as my body adjusts to the meds. I hope so, because I really like the sofa and I would hate to ruin it with teeth marks. And I really, really, really don’t want to have to buy a new wardrobe of pants in a larger size.